Alert archive / California / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 1, NWS San Diego, CA
NWS San Diego, CA issued this severe thunderstorm warning at Jul 21, 2007, 3:07 PM PDT for San Diego County, California. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2007, 3:07 PM PDT (22:07 UTC)
- Expired
- Jul 21, 2007, 4:31 PM PDT
- In force
- 84 min
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Diego County, CA
The radar
The San Diego radar (KNKX), 63 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.1 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1408 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KSGX 212213 SVRSGX CAC073-212330- /O.NEW.KSGX.SV.W.0001.070721T2207Z-070721T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 307 PM PDT SAT JUL 21 2007 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA... * UNTIL 430 PM PDT * AT 300 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF WARNER SPRINGS...AND MOVING SOUTHWEST AT 5 MPH. DAMAGING SURFACE WIND GUSTS TO OVER 60 KNOTS ARE ALSO POSSIBLE WITH THIS STORM. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL WITH LOCAL FLOODING ARE EXPECTED. IF SEVERE WEATHER APPROACHES...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM. LAT...LON 3342 11637 3342 11679 3315 11676 3318 11650 $$ SMALL
2 follow-up statements
000 WWUS56 KSGX 212239 SVSSGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 338 PM PDT SAT JUL 21 2007 CAC073-212330- /O.CON.KSGX.SV.W.0001.000000T0000Z-070721T2330Z/ SAN DIEGO CA- 338 PM PDT SAT JUL 21 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM PDT FOR NORTH CENTRAL SAN DIEGO COUNTY... AT 335 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DAMAGING WIND GUSTS TO OVER 60 MPH. THIS STORM WAS LOCATED 5 MILES NORTHEAST OF WARNER SPRINGS...AND MOVING SOUTHWEST AT 5 MPH. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL WITH LOCAL FLOODING ARE EXPECTED. CLOUD TO GROUND LIGHTNING IS POSSIBLE WITH THIS STORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF SEVERE WEATHER APPROACHES...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM. LAT...LON 3342 11637 3342 11679 3315 11676 3318 11650 $$ SMALL
000 WWUS56 KSGX 212331 SVSSGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 424 PM PDT SAT JUL 21 2007 CAC073-212334- /O.CAN.KSGX.SV.W.0001.000000T0000Z-070721T2330Z/ SAN DIEGO CA- 424 PM PDT SAT JUL 21 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SAN DIEGO COUNTY IS CANCELLED... AT 420 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADARS INDICATED THE SEVERE THUNDERSTORM HAD WEAKENED...SO THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3342 11637 3342 11679 3315 11676 3318 11650 $$ SMALL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:30 PM PDT, 37 minutes earlier.
Area forecast discussion, Jul 21, 2:30 PM PDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 230 PM PDT SAT JUL 21 2007 .SYNOPSIS... MOISTURE IN SOUTHEAST FLOW ALOFT WILL BRING MORE CLOUDS AND A CHANCE OF THUNDERSTORMS TO THE MOUNTAINS AND DESERTS DURING THE AFTERNOONS AND EVENINGS THIS COMING WEEK. A SHALLOW MARINE LAYER AND ONSHORE FLOW WILL CONTINUE COASTAL LOW CLOUDS AND FOG IN THE NIGHTS AND MORNINGS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... THE ATMOSPHERE BECAME SOUPY ON THE EAST SIDE OF THE PENINSULAR MTN RANGE EARLY THIS MORNING AND CUMULUS BEGAN DEVELOPING DURING THE LATE MORNING. A FEW ECHOES SHOWED THE BEGINNINGS OF SHOWERS AND TSTORMS BY 1230 PM. WITH A DEEPER LAYER OF MOISTURE AND INSTABILITY PRESENT...AT LEAST A FEW TSTORMS WILL POP THIS AFTERNOON IN THE PENINSULAR MTN RANGE FROM BIG BEAR TO MEXICO. THE AMOUNT OF MOISTURE IS NOT SCARY REGARDING COPIOUS RAINFALL AND THE THREAT OF FLASH FLOODING...BUT BRIEF HEAVY RAINFALL IS POSSIBLE ALONG WITH GUSTY WINDS AND DRY LIGHTNING. THE SAME PATTERN CONTINUES MOST OF NEXT WEEK WITH VARYING AMOUNTS OF MID LEVEL MOISTURE AVAILABLE AND WEAK EASTERLY WAVES TO ENHANCE CONVECTION FROM TIME TO TIME. EASTERLY FLOW STRENGTHENS SUN AND MON WHICH MAY CARRY A STRAY SHOWER OR TSTORM WEST OF THE MTNS. THE MARINE LAYER WILL CONTINUE RATHER PERSISTENT...BUT THE COASTAL EDDY IS NOT EXPECTED TO CONTINUE AND THE MARINE INFLUENCE SHOULD DIMINISH SLIGHTLY. TEMPS WILL NOT CHANGE MUCH DURING THE NEXT FEW DAYS EXCEPT TO RISE A FEW DEGREES AT THE COAST. TOWARD THE END OF NEXT WEEK THE UPPER HIGH SLOWLY MOVE WESTWARD TOWARD THE GREAT BASIN. THIS WILL INCREASE TEMPS SLIGHTLY FOR THE INTERIOR AND THE MONSOON MOISTURE SHOWS SIGNS OF DECREASING. && .AVIATION... 212010Z...MARINE LAYER LOWERED TO AROUND 1500 FEET FROM THIS MORNING. STRATUS WAS HANGING ONTO THE IMMEDIATE COAST AND WAS SHOWING SIGNS OF TRYING TO PUSH BACK ONSHORE. STRATUS COULD MOVE BACK OVER SOME OF THE COASTAL AIRPORTS SUCH AS KSAN AND KCRQ BEFORE SUNSET THEN INLAND DURING THE EVENING REACHING THE INLAND VALLEY AREAS BY MIDNIGHT. A LITTLE EARLIER CLEARING IS EXPECTED ON SUNDAY. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING OVER THE MOUNTAINS AND ADJACENT DESERT AREAS. BASES OF THUNDERSTORMS COULD BE AS LOW AS 8000 FEET MSL WITH TOPS ABOVE FL400 POSSIBLE. THUNDERSTORMS COULD IMPACT THE ARRIVAL AND DEPARTURE ROUTES FOR KSAN...KSNA...KONT AND KPSP AT TIMES. MOST ACTIVITY SHOULD END AFTER SUNSET BUT MORE THUNDERSTORMS ARE EXPECTED SUNDAY AFTERNOON. HORTON && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...MM AVIATION/MARINE...HORTON
Hazardous weather outlook, Jul 21, 5:20 AM PDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 520 AM PDT SAT JUL 21 2007 CAZ055-056-058-062-220100- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS- 520 AM PDT SAT JUL 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAINS AND THE SAN DIEGO COUNTY DESERTS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT INCREASING MONSOONAL MOISTURE WILL BRING A SLIGHT CHANCE OF AFTERNOON AND EARLY EVENING THUNDERSTORMS. MAIN THREATS WILL BE STRONG GUSTY WINDS AND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FOR SUNDAY THROUGH FRIDAY...INCREASING MONSOONAL MOISTURE WILL BRING A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. FOR SUNDAY...THE FLASH FLOOD POTENTIAL IS LOW. THE RISK OF FLASH FLOODING IS MINIMAL. FOR MONDAY...THE FLASH FLOOD POTENTIAL IS MODERATE. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ060-061-220100- APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- 520 AM PDT SAT JUL 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE APPLE AND LUCERNE VALLEYS AND THE COACHELLA VALLEY OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FOR SUNDAY THROUGH FRIDAY...INCREASING MONSOONAL MOISTURE WILL BRING A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MARTIN
Nearby
Severe Thunderstorm Warnings in California, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.